Alert archive / Michigan / Wind Advisories in 2025
Wind Advisory 9, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this wind advisory at Apr 29, 2025, 8:25 AM EDT for 23 counties in Michigan. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2025, 8:25 AM EDT (12:25 UTC)
- Expired
- Apr 29, 2025, 3:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Grand Rapids, MI
All 23 counties
Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 0.4 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 489 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 192 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
060 WWUS73 KGRR 291225 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 825 AM EDT Tue Apr 29 2025 MIZ037>040-043>045-050-056-057-064-291600- /O.NEW.KGRR.WI.Y.0009.250429T1225Z-250429T1600Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Muskegon-Ottawa- Kent-Allegan- Including the cities of Ludington, Clare, Jenison, Reed City, Big Rapids, Hart, Grand Haven, Muskegon, Baldwin, Fremont, Holland, and Grand Rapids 825 AM EDT Tue Apr 29 2025 ...WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY... * WHAT...Southwest winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central, southwest, and west central Michigan. * WHEN...Until noon EDT today. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ MIZ046-051-052-058-059-065>067-071>074-291900- /O.NEW.KGRR.WI.Y.0009.250429T1225Z-250429T1900Z/ Isabella-Montcalm-Gratiot-Ionia-Clinton-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Alma, South Haven, Kalamazoo, Charlotte, Lansing, Greenville, Mount Pleasant, Ionia, Battle Creek, Jackson, Hastings, and St. Johns 825 AM EDT Tue Apr 29 2025 ...WIND ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central, south central, and southwest Michigan. * WHEN...Until 3 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ CAS
2 follow-up statements
643 WWUS73 KGRR 291557 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 1157 AM EDT Tue Apr 29 2025 MIZ037>040-043>045-050-056-057-064-291700- /O.EXP.KGRR.WI.Y.0009.000000T0000Z-250429T1600Z/ Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Muskegon-Ottawa- Kent-Allegan- Including the cities of Muskegon, Baldwin, Holland, Fremont, Ludington, Grand Rapids, Clare, Reed City, Jenison, Big Rapids, Hart, and Grand Haven 1157 AM EDT Tue Apr 29 2025 ...WIND ADVISORY WILL EXPIRE AT NOON EDT TODAY... Wind gusts have peaked around the region and will begin slowly diminishing this afternoon below Advisory levels. $$ MIZ046-051-052-058-059-065>067-071>074-291900- /O.CON.KGRR.WI.Y.0009.000000T0000Z-250429T1900Z/ Isabella-Montcalm-Gratiot-Ionia-Clinton-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Alma, Ionia, Greenville, Charlotte, South Haven, St. Johns, Mount Pleasant, Kalamazoo, Jackson, Hastings, Lansing, and Battle Creek 1157 AM EDT Tue Apr 29 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... * WHAT...West winds 20 to 25 mph with gusts up to 45 mph. * WHERE...Portions of central, south central, and southwest Michigan. * WHEN...Until 3 PM EDT this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure outdoor objects. && $$ Hoving
384 WWUS73 KGRR 291855 NPWGRR URGENT - WEATHER MESSAGE National Weather Service Grand Rapids MI 255 PM EDT Tue Apr 29 2025 MIZ046-051-052-058-059-065>067-071>074-292000- /O.EXP.KGRR.WI.Y.0009.000000T0000Z-250429T1900Z/ Isabella-Montcalm-Gratiot-Ionia-Clinton-Barry-Eaton-Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- Including the cities of Alma, South Haven, Kalamazoo, Charlotte, Lansing, Greenville, Mount Pleasant, Ionia, Battle Creek, Jackson, Hastings, and St. Johns 255 PM EDT Tue Apr 29 2025 ...WIND ADVISORY WILL EXPIRE AT 3 PM EDT THIS AFTERNOON... Winds will gradually subside this afternoon. Gusts peaking at 45 to 50 mph today are trending down to 30 to 40 mph. The wind advisory will expire at 3 PM. $$ CAS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Apr 29, 7:50 AM EDT, 35 minutes earlier. Its key messages:
- Chance storms early in the northwest and southeast this aftn
- Frost Tonight into Wednesday morning
- Showers and storms to end the week.
Area forecast discussion, Apr 29, 7:50 AM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 750 AM EDT Tue Apr 29 2025 .KEY MESSAGES... - Chance storms early in the northwest and southeast this aftn - Frost Tonight into Wednesday morning - Showers and storms to end the week. && .DISCUSSION... Issued at 232 AM EDT Tue Apr 29 2025 - Chance storms early in the northwest and southeast this aftn A line of convection extending from far Eastern Upper Peninsula across northern lower and into Wisconsin will continue to trek eastward this morning. The line continues to weaken as the night continues and as it moves eastward. Several factors for the weakening include; lack of daytime heating, which correlates to a more stable atmosphere, and entering a drier airmass. Strong low level winds continue to stream out ahead of the approaching front. Multiple CAMS, including the HREF and the HRRR have strong winds, upwards of 50 mph to be possible along the lakeshore north of Muskegon for the next few hours. However winds will weaken and flat line after that. So precipitation remains possible, however storms should be isolated into the counties north of Muskegon. While strong winds, some of which could be 40 to 50 mph to be possible until 5 AM. The cold frontal boundary will continue its slow slog to the east throughout the day. Temperatures today will be a shadow of what they were yesterday, however to could be enough to aid the front in sparking afternoon convection. As the line reaches southern lower this afternoon, there could be enough CAPE and shear to allow for showers and storms. The HRRR has enough of a cap and stable atmosphere to dampen much formation, however several other CAMS show a narrow line forming mid afternoon through the southeaster portion of the state. - Frost Tonight into Wednesday morning In the wake of the cold front, Dry cold air will propagate over the Great Lake region tonight into WEdnesday morning. A building high pressure over the upper Midwest will create downsloping flow over Michigan dropping dewpoints into the 20s. With dewpoints that low, along with clearing skies, temperatures should drop tonight into Wednesday morning. Latest model soundings support this with a decoupled sfc, stronger winds aloft and calm winds at the surface. Will wait on headline to narrow in on an area but a frost advisory will probably be needed. - Showers and storms to end the week. The high pressure will be short lived as a change in the upper level pattern will stream Gulf moisture through the region through the latter half of the week. There is some timing issues. Some precipitation could arrive as early as Wednesday night, however, flow is divergent at that point and considering the dry air that will reside over Lower Michigan, it should slow any precipitation arrival. There remains a persistent signal of widespread showers Thursday into early Friday. Mid range models are starting to come into focus on trough passage which lends more confidence on the up coming weekend, which is looking drier but cooler. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 749 AM EDT Tue Apr 29 2025 A cold front is poised upstream at 12Z stretching north/south from Central Wisconsin into Northwest Illinois. The front will push east today and potentially touch off a round of showers and thunderstorms, especially from BTL and JXN, but for possibly AZO and LAN as well. GRR and MKG will likely remain dry. The showers and storms across South Central Lower Michigan will be most prevalent between 16Z and 20Z. There will be a period of MVFR ceilings that moves southward and impacts the TAF sites between 14Z and 18Z. VFR weather is expected tonight. It will be windy today with southwest winds veering to the northwest and north. Winds today will be quite gusty with peak winds likely pushing into the 35-40 knot range. && .MARINE... Issued at 340 AM EDT Tue Apr 29 2025 Cold frontal boundary, along with strong low level winds will keep conditions hazardous to small craft this morning. Showers and storms early this morning will mainly be north of Whitehall, however strong winds will continue at all zones through the afternoon before subsiding this evening. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...Small Craft Advisory until 8 PM EDT this evening for LMZ844>849. && DISCUSSION...Ceru AVIATION...Duke MARINE...Ceru
Hazardous weather outlook, Apr 29, 5:27 AM EDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 527 AM EDT Tue Apr 29 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-300930- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 527 AM EDT Tue Apr 29 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Southwest winds gusting 40 to 45 mph along the lake shore this morning and potentially through the southeast this afternoon. Thunderstorms are possible in southern to southeastern Michigan this afternoon. Frost will develop tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Frost is possible early Wednesday morning across Lower Michigan. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon. LMZ844>849-300930- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 527 AM EDT Tue Apr 29 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Today and Tonight Winds and waves will be hazardous to small craft today. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Showers and storms will be possible Thursday into Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Apr 29, 6:10 AM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Grand Rapids MI
610 AM EDT Tue Apr 29 2025
MIZ040-045-046-291115-
Isabella MI-Mecosta MI-Clare MI-
610 AM EDT Tue Apr 29 2025
...Strong thunderstorms will impact portions of northern Isabella,
southeastern Clare and east central Mecosta Counties through 715 AM
EDT...
At 609 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Gladwin to near Lake Isabella.
Movement was east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brinton... Five Lakes... Lake Isabella...
Bailey Lake... Clare... Loomis...
Rosebush... Delwin... Beal City...
Mount Pleasant Munic...Farwell... Weidman...
Springwood Lakes... Mount Pleasant...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4399 8460 4359 8461 4366 8523 4402 8475
TIME...MOT...LOC 1009Z 285DEG 21KT 4394 8465 4370 8506
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
DUKEThe office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 2:45 AM EDT | Special Marine Warning | GRR | 90 min | |
| Apr 29, 6:10 AM EDT | Special Weather Statement | GRR | Isabella | 65 min |
| Apr 29, 3:45 PM EDT | Frost Advisory | GRR | Allegan, Barry, Calhoun, Clinton, Eaton, Ingham and 7 more | 16 hr |
| Apr 29, 3:45 PM EDT | Freeze Warning | GRR | Clare, Gratiot, Isabella, Lake, Mason, Mecosta and 4 more | 16 hr |
Nearby
Wind Advisories in Michigan, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.